LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Terrible nausea - Rifampin or Mino?

 - UBBFriend: Email this page to someone!    
Author Topic: Terrible nausea - Rifampin or Mino?
bernieb4
Member
Member # 14654

Icon 1 posted      Profile for bernieb4     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just started Rifampin 600mg/daily with Minocycline 400mg/daily for bartonella, and I've now had persistent nausea for the past three days.

Should I try cutting back on the Mino or the Rif or both? Which generally causes this kind of persistent nausea even hours after taking it?

Posts: 98 | From WI | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
swedish lyme sufferer
LymeNet Contributor
Member # 14579

Icon 1 posted      Profile for swedish lyme sufferer     Send New Private Message       Edit/Delete Post   Reply With Quote 
for me it was rifamipin; but it is a side effect that vanishes. Took 14 days until the body adjusted.
Mino can also be terrible but "only" gave me vertigo.

Posts: 347 | From sweden | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
bernieb4
Member
Member # 14654

Icon 1 posted      Profile for bernieb4     Send New Private Message       Edit/Delete Post   Reply With Quote 
Is there something good to take to subdue the nausea..i.e maalox, tums, or something natural that helps?
Posts: 98 | From WI | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
laurie sm
LymeNet Contributor
Member # 14584

Icon 1 posted      Profile for laurie sm     Send New Private Message       Edit/Delete Post   Reply With Quote 
bernieb- I have been getting nausea for over a week now.

For me I think it is Mepron. A few people told me to drink Ginger tea to settle my stomach.

Sometimes it helps for me...

I have anti-nausea medication over the counter that seems to help too.

It is very sweet though. I am sure it has sugar in it.

GOOD LUCK!

Nausea is no fun!!

Laurie

Posts: 256 | From long island, new york | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
Vermont_Lymie
Frequent Contributor (1K+ posts)
Member # 9780

Icon 1 posted      Profile for Vermont_Lymie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Benadryl, an over the counter antihistamine, works very well to eliminate nausea. However, it makes many folks very tired.

That is alot of mino to start with! I started mino at 50 mg every 3 days, and worked up from there.

Posts: 2557 | From home | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
amk33
LymeNet Contributor
Member # 13206

Icon 1 posted      Profile for amk33     Send New Private Message       Edit/Delete Post   Reply With Quote 
Mino causes nausea for me. I have to eat a little something when I take it, even though it's supposed to be taken on an empty stomach-otherwise I feel like I am going to throw up.

400 mg seems like a lot. I was taking 200 mg and that bothered by stomach. We knocked it back to 100 mg when taken with other antibiotics.

Posts: 418 | From NJ | Registered: Sep 2007  |  IP: Logged | Report this post to a Moderator
lymebytes
Frequent Contributor (1K+ posts)
Member # 11830

Icon 1 posted      Profile for lymebytes   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My son is on Mino and our LLMd recommended Activated Charcoal capsules (bought at most vitamin stores) for nausea - works awesome. I tried it and my husband too (we all have Ld and nausea) works great. Must be taken 2 hours away (before and/or after)from abx.

Second and third choices - papaya chewable tablets. Ginger root capsules.

Anyone of these should help.

--------------------
www.truthaboutlymedisease.com

Posts: 2003 | From endemic area | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
jamescase20
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
yes, the nausa could actually be a herx, so dont give up until you see its not going away. I puked like crazy and was on toliet massivelly at first on any new abx, but that rapidly vanished.
IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.